U.S. doctors online nowAsk doctors free
San Jose, CA
A 22-year-old male asked:

Visted er for spitting a lil blood,after a night of drinking, doc did a rectal test for blood ,results negative ,gastritis, now i'm having black stool?

3 doctor answers7 doctors weighed in
Dr. Ivelisse Rivera-Godreau
Family Medicine 25 years experience
Bleeding...: Black stills are a sign of stomach bleeding. They look like that due to digested blood, unless you are taking iron supplements which may make them look this way too. My advise is to avoid any alcohol ingestion since it can make this worse and see your doctor ASAP for further evaluation. You most likely need to see a GI doctor for evaluation of your gastrointestinal system.
Dr. Susan Rhoads
Family Medicine 39 years experience
Go back to ER: If the doctor only did a rectal soon after you threw up blood, then it was too soon for the blood to have made it to your colon. He did not check your stomach for blood? If you are having black stools, or are dizzy, go to the ER again. No more drinking for you, cowboy!
Dr. Mathew Greenston
24 years experience
Sounds about right: Aspirin, Ibuprofen and alcohol and all hard on your stomach. If you consume enough of these things your stomach will bleed. Blood comes up in vomit, it can also be digested and come out as black stool. It can take up to 24 hours for the blood to pass from your stomach to your toilet. If you are not lightheaded and dizzy you have nothing to worry about. If you feel like passing out get to ED!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 22, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.